Alert archive / Oklahoma / Flash Flood Warnings in 1993

Flash Flood Warning 49, NWS Norman, OK

July 5, 1993Caddo County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jul 5, 1993, 7:30 PM CDT for Caddo County, Oklahoma. It was in force for 3 hr.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 5, 1993, 7:30 PM CDT (00:30 UTC)
Expired
Jul 5, 1993, 10:30 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Caddo County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1993-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1885 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1993-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1885 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1272 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.8
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 060036
FFWOKC
OKC015-060330-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
730 PM CDT MON JUL 05 1993

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1030 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN SOUTHWESTERN OKLAHOMA
     NORTHERN CADDO

INCLUDING THE FOLLOWING LOCATIONS
     ALBERT...BINGER...COGAR...EAKLY...HINTON AND LOOKEBA

THUNDERSTORMS WITH VERY HEAVY RAIN HAVE PERSISTED ACROSS NORTHERN CADDO
COUNTY SINCE BEFORE 7 PM. LATEST RADAR RAINFALL ESTIMATES SHOW THAT
NEARLY 3 INCHES OF RAIN HAS FALLEN FROM FT COBB LAKE TO JUST SOUTH OF
HINTON. WILLOW CREEK AND SUGAR CREEK WILL LIKELY OVERFLOW THEIR BANKS
THIS EVENING. FLOODING OF ROADS AND LOW SPOTS IS ALSO LIKELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY.  RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS.  DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO.  DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER.  THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.


LAT...LON 3531  9809 3501  9859 3548  9860 3549  9832

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:57 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jul 5, 3:57 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
330 PM CDT MON JUL 5 1993

FNT APRS TO HAVE LOST ITS PUNCH THIS AFTN AND DO NOT EXPECT MUCH MORE
EWD PROGRESS. NOT MUCH HAS DVLPD AS CAP APRS TO BE HOLDING STG.
WL CONT WITH BEST IN NRN ZONES FOR TONIGHT AS THIS AREA WILL
HAVE BEST SHOT AT ERODING CAP. ALSO WINDS RETURNING TO THE SOUTH
AHD OF NEXT S/W MOVING THRU THE BASE OF THE TRF MAY OVRRN WHAT IS LEFT
OF THE FNTL BNDRY ENHANCING LIFT ACRS NRN ZONES. TAP OF  SUBTROP MID
LVL MOISTR EXPECTED TO REMAIN ACRS N TX AND SRN OK TONIGHT SO WL
CONT WITH LO POPS THERE AS SHOWERS HAVE DVLPD IN THAT AREA PAST FEW
NIGHTS. BY TUE NIGHT AND WED WILL LIMIT POPS TO NRN ZONES AS LO LVL
BNDRY SHIFTS JUST N OF OK AND SERIES OF S/W CONTS MOVG THRU THE CNTRL
PLAINS.

OKC 73/91/75/91 2222  GAG 65/91/70/92 2233  HBR 73/95/75/95 2211
PNC 72/92/76/92 3333  SPS 74/94/74/94 2211  DUA 77/92/77/92 2111

02

.OK...CAUTION AREA LAKES TONIGHT...ZONES 14>21.
.TX...CAUTION AREA LAKES TONIGHT...ZONE 77.

In the hours before

Local storm report, Jul 5, 6:54 PM CDT, 36 minutes before
LOCAL STORM REPORT...
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
654 PM CDT MON JUL 05 1993

DATE/TIME             COUNTY             EVENT

650 PM                CADDO              NICKEL-SIZE HAIL BET@WEEN
                                         LOOKEBA AND HINTON
Local storm report, Jul 5, 6:54 PM CDT, 36 minutes before
LOCAL STORM REPORT...
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
654 PM CDT MON JUL 05 1993

DATE/TIME             COUNTY             EVENT

650 PM                CADDO              NICKEL-SIZE HAIL BETWEEN
                                         LOOKEBA AND HINTON

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:54 PM CDTSevere Thunderstorm WarningOUNCaddo51 min
Jul 6, 6:15 PM CDTSevere Thunderstorm WarningOUNBeckham, Harmon45 min
Jul 6, 6:59 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon46 min

Nearby

Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.